Arkansas, 2003

Hail in Arkansas, April 6, 2003

April 6, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 6, 2:00 AM CST, 5 hours 45 minutes earlier.

Area forecast discussion, Apr 6, 2:00 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT SUN APR 6 2003

ISOLATED BUT MENACING ROTATING STORMS HAVE DEVELOPED OVERNIGHT
ALONG AND NORTH OF AN EAST TO WEST WARM FRONT...FUELED BY A BROAD
REGION OF 40 TO 45 KNOT LOW LEVEL JET. THIS JET AREA WILL MAINTAIN
INTENSITY...SLOWLY SHIFTING EASTWARD ACROSS THE REGION ON SUNDAY.
HOWEVER...LOW LEVEL WINDS WILL LOSE SOME OF THEIR EASTERLY
COMPONENT...DO NOT EXPECT SAME DEGREE OF TORNADIC THREAT SUNDAY
AFTERNOON AS WITH CURRENT ACTIVITY. HOWEVER...WARM SECTOR SHOULD
ATTAIN VERY FAVORABLE THERMODYNAMICS WITH LIMITED CLOUD COVER AND
DEWPOINTS POSSIBLY NEAR 70 ADVECTING NORTHWARD...COMBINING WITH
STRONG LIFT TO INDUCE RAPID STORM DEVELOPMENT AROUND MIDDAY. MID
LEVEL DRYING WILL RACE OUT AHEAD OF FRONTAL BOUNDARY...AND NEAR
UNIDIRECTIONAL SHEAR PROFILES MAY SPELL NUMEROUS HAILSTORMS FOR
AFTERNOON. UPPER JET DIFLUENCE WILL ALSO PLAY A HELPFUL ROLE IN
STORM DEVELOPMENT. DRY SLOTTING WILL QUICKLY ERODE STORM
DEVELOPMENT FROM WEST TO EAST SUNDAY EVENING. WHAT IS LEFT IS DRY
BUT UNSTABLE AIR. AS A MOISTURE SURGE FROM GULF MONDAY AFTERNOON
RISES NORTHWARD TO NEAR INTERSTATE 20...SHOWERS AND THUNDERSTORMS...
POSSIBLY WITH QUITE HEAVY RAINFALL...WILL ATTACK US FOR ON MORE
ROUND MONDAY NIGHT. AS DEVELOPING HIGH PRESSURE OVER PLAINS ALLOWS
COLD FRONT MAKES ITS FINAL SWEEP LATE MONDAY NIGHT...LEFT POPS ONLY
FOR MORNING HOURS OF TUESDAY BEFORE ENDING...AND WILL REMOVE MENTION
ON WEDNESDAY AS WELL. RIDGING BUILDING INTO REGION WILL BE A SLOW
PROCESS AND MAY SEE AT LEAST THREE NIGHTS WITH GOOD RADIATION
COOLING CONDITIONS.

VII

SHV 77/58/78/56  6302
MLU 78/63/79/59  7524
TXK 76/56/76/52  6300
TYR 81/55/75/54  5200
LFK 82/58/79/61  5222

.SHV...NONE.
Hazardous weather outlook, Apr 6, 5:00 AM CST, 2 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BEGIN DEVELOPING THIS MORNING ACROSS
NORTHEAST TEXAS AS A DRY LINE MOVES INTO THE AREA. THUNDERSTORMS
WILL BECOME MORE INTENSE THIS AFTERNOON AND SPREAD ACROSS THE
REMAINDER OF THE FOUR STATE AREA. LARGE HAIL WILL BE THE MAIN SEVERE
WEATHER THREAT...ALTHOUGH DAMAGING WIND GUSTS AND EVEN A FEW
TORNADOES ARE POSSIBLE. IN AREAS WHERE SKIES BECOME PARTLY SUNNY
THIS MORNING...THE RISK FOR SEVERE WEATHER WILL BE EVEN MORE GREATLY
ENHANCED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF
NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON
MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY
BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA BY
MIDDAY OR EARLY THIS AFTERNOON. ACTIVATION WILL MOST LIKELY NOT BE
REQUIRED MONDAY EVENING AND NIGHT ACROSS NORTH LOUISIANA AS ANY
SEVERE WEATHER SHOULD BE ISOLATED IN NATURE.

In the hours before

Local storm report, Apr 6, 1:50 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
150 AM CST SUN APR 6 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 AM    2 S MOUNT VERNON          TX   1.75 INCH HAIL
04/06/03   FRANKLIN                       REPORTED BY LAW
                                          ENFORCEMENT.

0130 AM    6 N MOUNT VERNON          TX   2.75 INCH HAIL
04/06/03   FRANKLIN                       REPORT FROM AMATEUR RADIO.
Local storm report, Apr 6, 2:26 AM CST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
326 AM CDT SUN APR 6 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 AM    2 S TALCO                 TX   1.00 INCH HAIL
04/06/03   TITUS                          REPORTED BY AMATEUR RADIO.

0150 AM    6 N MOUNT PLEASANT        TX   1.00 INCH HAIL
04/06/03   TITUS                          REPORTED BY AMATEUR RADIO.
Special weather statement, Apr 6, 3:10 AM CST, 4 hours 35 minutes before
OKZ077-060945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 AM CDT SUN APR 6 2003

...SEVERE THUNDERSTORM WATCH FOR MCCURTAIN COUNTY OKLAHOMA HAS BEEN
CANCELED...

THUNDERSTORM ACTIVITY ACROSS SOUTHEAST OKLAHOMA HAS WEAKENED
CONSIDERABLY DURING THE PAST HOUR. NO SEVERE WEATHER IS ANTICIPATED
ACROSS THE REGION THROUGH THE REMAINDER OF THE NIGHT.
Local storm report, Apr 6, 7:33 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
0833 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0755 AM    HAYNESVILLE               LA   1.00 IN HAIL
04/06/03   CLAIBORNE

0755 AM    CHATHAM                   LA   1.00 IN HAIL
04/06/03   JACKSON

0750 AM    EROS                      LA   1.00 IN HAIL
04/06/03   JACKSON

0720 AM    SALINE                    LA   1.00 IN HAIL
04/06/03   BIENVILLE

20
Local storm report, Apr 6, 7:37 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR REMARKS
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    MONROE                    LA   0.75 IN HAIL. REPORTED BY
04/06/03   OUACHITA                       LAW ENFORCEMENT.

0755 AM    HAYNESVILLE               LA   1.00 IN HAIL. REPORTED BY
04/06/03   CLAIBORNE                      LAW ENFORCEMENT.

0755 AM    CHATHAM                   LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        GENERAL PUBLIC.

0750 AM    EROS                      LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        LAW ENFORCEMENT.

0720 AM    SALINE                    LA   1.00 IN HAIL. REPORTED BY
04/06/03   BIENVILLE                      LAW ENFORCEMENT.

20
Local storm report, Apr 6, 7:37 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    MONROE                    LA   0.75 IN HAIL. REPORTED BY
04/06/03   OUACHITA                       LAW ENFORCEMENT.

0755 AM    HAYNESVILLE               LA   1.00 IN HAIL. REPORTED BY
04/06/03   CLAIBORNE                      LAW ENFORCEMENT.

0755 AM    CHATHAM                   LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        GENERAL PUBLIC.

0800 AM    EROS                      LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        LAW ENFORCEMENT.
                                          CORRECT TIME.

0730 AM    SALINE                    LA   1.00 IN HAIL. REPORTED BY
04/06/03   BIENVILLE                      LAW ENFORCEMENT.
                                          CORRECT TIME.

04

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
April 6, 7:45 AM CST
Where
Union County, Strong
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.100, -92.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349163.